I posted in your Gastrointestinal Form a little over a month ago.I am a 27 year old male who has smoked Marijuana almost everyday for the past 10 years up until Oct. 27th. I was high almost every waking moment, probally only being sober a total of 60 over that time. I quit smoking in fear that it was keeping me from getting over what my doctor called a viral infection. I had a low grade temperature (<100) and night sweats for close to 5 weeks. After 3 weeks, of these symptoms, I quit smoking in hopes that would help. 2 weeks later I started having this pain in my right lower abdomin/back. These pains would usually occur at night. I would wake up in the early morning with sever pain, feel like I was burning up and dizziness to the point I would feel as if I were going to pass out. I would have a bowl movement, break a sweat, the pain would subside, I would become real cold, then be able to go back to bed. I told my doctor everything that happend. At this time I was eating only chicken broth, bread, jello, bananas, noodles, and rice in fear that my gall bladder was going bad, since I have a strong family history of this.
My doctor had me do a abdominal ultrasound and an upper G.I. as well as bloodwork and urine screen all of which came back perfectly normal. He sent me to a Gastrointestinal Specialist. He had me do an abdominal CT on Friday and I am waiting the results of that.
I am starting to think I could be going through Marijuana withdrawl. I found a site on the web that said kidney pains can occur for up to 2 months after quiting. I am having other symptoms like vivid dreams every night and I am on day 32 without marijuana. I also had diarreha and loss of appetite for a little while there. My pains have slowly gotten less severe. I have gone back to work (pizza delivery driver), and played 9 holes of golf the last two days. I am a little sore towards the end and afterwards. There is no way I could have made it through 18. applying a heating pad at night seems to help. I have also returned to my normal eating habits. Eating fried and fatty foods have not bothered me. I have started drinking more water and cranberry juice to help speed up detox.
Some questions I have are:
Could it be possible that I am having withdrawl pains in my kidneys? and what will me get through them faster?
If I tell my doctor about my previous drug habit will my insurance company find out?
If this CT scan comes back normal what do you think should be the next step?
When will these dreams start to calm down?
Any info. you have will help. I would have posted this on the Substance Abuse Form but it has been closed.
I forgot to mention, in the middle of this, I was diagnosed with epididymitis. I was given cipro twice a day at 250 mg. for 10 days and the pain in my testicals went away. My doctor thinks that would have cleared up any kidney infection I might have had and said my kidneys looked normal in my X-rays.
To answer your questions:
1) Typically the symptoms of withdrawal can manifest as physical tension, changes in mood, irritability or anxiety. Kidney pain is atypical, but certainly possible with withdrawal.
2) If your doctor gives you the diagnosis of marijuana withdrawal, then yes, it is likely the insurance company would find out.
3) If the CT comes back normal, you can consider a kidney ultrasound or a colonoscopy for a comprehensive look at the bowels.
4) Marijuana withdrawal is most pronounced within 10 days, and can last 28 days.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.